Florida, 2016Damaging Wind in Florida, July 13, 2016
July 13, 2016 · NWS JAX · 1 event in 1 county or zone
A moist and unstable airmass combined with diurnal heating and a very weak trough over the region triggered strong storms along the sea breezes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass combined with diurnal heating and a very weak trough over the region triggered strong storms along the sea breezes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 1:36 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 13, 1:36 PM EST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
236 PM EDT WED JUL 13 2016
.NEAR TERM.../THROUGH THURSDAY/...
High pressure will build across central Florida and the western
Atlantic this period.
For this afternoon, convection is expected to initiate on the East
coast sea breeze near interstate 95, and slowly move inland. During
the mid afternoon, the West coast sea breeze will push into areas
west of Interstate 75. Later this afternoon into this evening,
convection will develop on a combination of sea breeze boundaries
and outflows, while aided by a weak upper short wave trough.
Convection will dissipate this evening with the loss of diurnal
heating.
Skies will clear overnight.
As the flow becomes more Southerly on Thursday, more moisture will
push North, causing a fairly broad initiation of convection once the
airmass destabilizes from diurnal heating.
Temperatures will remain above normal this period.
.SHORT TERM /Thu Night through Saturday/...
Hot/Humid/Stagnant pattern remains in place as East-West high
pressure ridge axis continues near the I-10 corridor or FL/GA
border region. This will continue with highs in the middle 90s
inland and lower 90s coast with heat indices around 105 degrees
each afternoon. Models continue to try to shunt most of the
deepest moisture inland just north of the ridge axis across SE GA
where PWATS will be closer to 2 inches, while slightly drier
airmass with PWATS will be closer to 1.50-1.75 inches across NE FL
south of the ridge axis. This will still lead to at least
scattered coverage of thunderstorms over inland areas during the
afternoon and evening hours, while activity will linger across SE
GA later in the evening until around midnight, while areas along
the NE FL coast will see a smaller window of shower/storm
activity during the early afternoon hours as the east coast sea
breeze pushes more rapidly inland there. Strong/Isold Storms will
remain more possible across inld North FL and across inland SE GA
as sea breeze mergers/outflows take place during the late
afternoon and early evening hours.
.LONG TERM /Sunday through Wednesday/...
Long range models still on track to break down the high pressure
ridge axis as it lifts northward into early next week and this
should allow for a more easterly steering flow, although it will
remain weak. This should allow for a more progressive east coast
sea breeze further inland and will shift the highest pops further
inland each day with brief convection along the coast then at
least scattered coverage during the afternoon/evening hours over
inland north FL and SE GA. Temps will still remain slightly above
normal in the lower to middle 90s, with lows in the 70s.
&&
.AVIATION...
Prevailing vfr conditions will persist for much of this 18z taf
period. The exception will be in and near afternoon and evening
convection today, which could cause brief restrictions, as well as
gusty and erratic winds.
&&
.MARINE...
A ridge of high pressure will stretch across the Western Atlantic,
and into central Florida into this weekend. This ridge will slowly
drift North later this weekend, into next week.
Rip Currents: Low Risk continues.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 96 75 96 / 30 40 30 30
SSI 79 93 79 91 / 30 30 20 30
JAX 75 94 76 95 / 20 40 20 30
SGJ 77 93 77 93 / 10 20 20 30
GNV 73 94 74 95 / 30 50 20 40
OCF 73 94 74 94 / 30 40 20 40
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Struble/Hess/Peterson
Hazardous weather outlook, Jul 13, 3:38 AM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 AM EDT WED JUL 13 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-140845-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
438 AM EDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST AGAIN
TODAY. SOME STORMS MAY BE STRONG TO BRIEFLY SEVERE WITH GUSTY
WINDS. STORMS MAY ALSO CONTAIN VERY HEAVY RAINFALL DUE TO SLOW AND
ERRATIC STORM MOTION...AND FREQUENT TO EXCESSIVE LIGHTNING.
HIGHEST THUNDERSTORM CHANCES THIS AFTERNOON ARE GENERALLY ACROSS
INLAND NORTHEAST FLORIDA.
HEAT INDEX VALUES UP TO 105 DEGREES INLAND AREAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. SOME STORMS MAY BECOME STRONG WITH HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 13, 6:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT WED JUL 13 2016
FLZ024-025-132345-
INLAND NASSAU FL-INLAND DUVAL FL-
716 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU AND WEST
CENTRAL DUVAL COUNTIES UNTIL 745 PM EDT...
AT 716 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAXVILLE...OR 13 MILES NORTHWEST OF MIDDLEBURG...MOVING
NORTHEAST AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BRYCEVILLE...BALDWIN AND WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3032 8181 3020 8202 3022 8205 3026 8205
3043 8200
TIME...MOT...LOC 2316Z 214DEG 10KT 3023 8202
NELSONSpecial weather statement, Jul 13, 6:24 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
724 PM EDT WED JUL 13 2016
FLZ032-140015-
CLAY FL-
724 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY COUNTY UNTIL
815 PM EDT...
AT 723 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDDLEBURG...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...DOCTORS INLET...OAKLEAF PLANTATION...LAKESIDE AND ASBURY
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3006 8171 2999 8196 3011 8201 3019 8187
3019 8181
TIME...MOT...LOC 2323Z 234DEG 8KT 3006 8196
NELSONSpecial weather statement, Jul 13, 6:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
726 PM EDT WED JUL 13 2016
FLZ024-140015-
INLAND NASSAU FL-
726 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU COUNTY UNTIL
815 PM EDT...
AT 726 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CALLAHAN...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
CALLAHAN AND NASSAU VILLAGE-RATLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3043 8194 3047 8202 3051 8202 3067 8196
3056 8176
TIME...MOT...LOC 2326Z 221DEG 12KT 3053 8192
NELSONSpecial weather statement, Jul 13, 6:35 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT WED JUL 13 2016
FLZ032-140000-
CLAY FL-
735 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 800 PM
EDT...
AT 735 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MIDDLEBURG...MOVING NORTH AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PENNEY FARMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2981 8187 2983 8195 3003 8187 2999 8170
TIME...MOT...LOC 2335Z 197DEG 12KT 2995 8185
NELSON
Special weather statement, Jul 13, 6:38 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
738 PM EDT WED JUL 13 2016
FLZ030-031-140015-
BRADFORD FL-UNION FL-
738 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION AND WEST
CENTRAL BRADFORD COUNTIES UNTIL 815 PM EDT...
AT 738 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WORTHINGTON SPRING...MOVING NORTHWEST AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE BUTLER...WORTHINGTON SPRING...WORTHINGTON SPRINGS...BROOKER AND
DUKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3006 8232 2993 8227 2987 8231 2987 8232
2988 8234 2988 8238 2991 8241 2992 8241
2992 8242 2993 8243 2993 8245 2994 8246
TIME...MOT...LOC 2338Z 140DEG 7KT 2990 8234
NELSONSpecial weather statement, Jul 13, 6:45 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT WED JUL 13 2016
FLZ025-032-140015-
CLAY FL-INLAND DUVAL FL-
745 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 815 PM EDT...
AT 745 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDDLEBURG...MOVING NORTH AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...CECIL FIELD AND OAKLEAF PLANTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3009 8189 3012 8201 3026 8195 3023 8179
TIME...MOT...LOC 2345Z 201DEG 10KT 3012 8194
NELSON
Thunderstorm Wind, Union
- When
- July 13, 6:50 PM EST
- Where
- Union County, 2.76 mi ESE of Duke
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.950, -82.360
Trees and power lines were blown down near County Road 231 south of Lake Butler. The time of damage was based on radar. The cost of damage was unknown but it was estimated for the event to be included in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Heat in Oklahoma, July 13 to 15, 201612 injured · 1 event
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648149.